Naproxen - How long does it take for side effects to go away after a bad reaction and stopping the?
- 17 Jan 2016 by trryan5
- 23 September 2019
- naproxen, side effect, medication, reaction
I took Naproxen for three days. No problems the first two days, then the bad reaction on the third.
Today is my eighth day without Naproxen and I'm still experiencing the side effects.
Trryan; it depends on how long you were on it but if you just started it and quit give it a few days to clear your system.
It has now been sixteen days since I stopped taking Naproxen, and I'm still experiencing side effects: headache, dizziness, elevated pulse and even a blackout a few days ago. I feel like I should see a doctor, but I'm in dire financial straits and I'm worried I'll spend a lot of money and be told to just keep waiting. Does anybody know how many days need to go by before "wait for the side effects to go away" turns into "we need to investigate?"
I took it for 3 days, had to stop, bad stomach pain, hot flashes. 2 day later still working with the nausea and stomach pains. I am using probiotic and drinking organic vinegar and water with honey to help it. I look forward to the end if side effects. I will let you know how all this helps. I can't imagine taking this for any length if time! I will try some advil once in a while and deal with the heel pain.
Just to help others with the same question, I'm going to post a followup five-and-a-half months later.
It took a little over three weeks for most of my symptoms to disappear and my heart rate and blood pressure to normalize. The cognitive difficulties lasted a bit longer. Some of them were quite troubling, like having my phone number completely vanish from my memory and needing to re-memorize it.
This problem really concerned me. I did quite a bit of research on recovering from a stroke (since my symptoms were similar) and ultimately settled on practicing Japanese calligraphy as a good therapy. It requires a lot of concentration, yet is relaxing at the same time. I wasn't trying to learn the language, just copying characters to focus my mind. A few more weeks went by and my cognitive abilities seemed back to normal. Hard to say whether my home therapy really helped or if it was just a matter of the last traces of Naproxen finally leaving my system.
Bottom line: I'd advise everyone to avoid prescription Naproxen like the plague, and I'd even be leery of the over-the-counter version, Aleve. I was effectively disabled for weeks by this garbage and felt like I was about to die when the bad reaction first happened. I wish I'd just ignored my doctor and toughed out the pain and inflammation.
I am going through a similar situation. I took too many Aleves for a couple of weeks. Final dose gave me High Blood Pressure and dizziness. It’s been 8 days and I still get dizziness, palpitations and high blood pressure. Wonder how are you doing.
I am in same boat this is 17th Day since i did not take naproxen and i have still having dizziness, drowsiness,Ringing in ear,Headache, Nerve pain here and there. Don't know how to naproxen will be out of my system. I took around 5-6 (500 Mg) over the course of 2 weeks. Last one gave me High Blood pressure and uncomfortable breathing. I ended up in ER and doc says you are all fine. My follow up report are also fine. But still i have dizziness and drowsiness. Any help will be appreciated don't know how much longer i will get the side effect.
@trryan5 - how much time it took to get you fully recovered.
Well I've been on it for many two weeks n my left leg blew up. I have neuropathy but it never swells. I think it was from being on this medicine. They say it takes a few days to leave your system
Let's hope this is true. Has anyone had fluid retention n swelling on the legs? Hope everyone feels better.
Naproxen- I started taking Naproxen April 2nd, stopped April 6th on the day I started having severe anxiety, panic attacks. I tried to work April 7th, had to go home after a few hours do to anxiety, depression. Monday April 8th seemed to have been the worst day, I was crying uncontrollably much of the day. Tuesday April 9 was a bit better, just a couple crying episodes, and I actually had a 4 hour period were I felt ok, only to get worse for a while in the evening. Today April 10th I haven't had panic attacks, but I'm still very nervous and on edge.
Update: Im on Day 17 now and still getting heart rate increases, some dizziness, anxiety over the whole thing. Im hoping that I get better at the 3 week mark like other in this message board.
I've been taking 500MG twice a day for about 6 days. Never again! This stuff is nasty!
Got severe neck pain, numbness in my fingers, random nerve pain in my legs and arms. Face and lips swollen, lower lumbar pain. Going to visit urgent care in the morning.
I am still experiencing pain, numbness and tingling in my thighs after taking naproxen for 10 days to help with pain after breaking my shoulder.It’s now six weeks later and only four weeks since I stopped taking them. I haven’t been told by my doctor that the symptoms are due to the naproxen. My GP told me it was a pinched nerve due to my fall. Finding this forum makes me think that the symptoms are as a result of the naproxen. My legs swelled enormously while I was taking them but the swelling has now gone. I do hope the symptoms I still have will go away in time. Does anyone know the answer to this?
- Naproxen Information for Consumers
- Naproxen Information for Healthcare Professionals (includes dosage details)
- Side Effects of Naproxen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.